Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2003, 7:15 PM CDT for Williams County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2003, 7:15 PM CDT (00:15 UTC)
- Expired
- May 26, 2003, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Williams County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 270015 SVRISN NDC105-270115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 715 PM CDT MON MAY 26 2003 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 815 PM CDT * AT 710 PM CDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM EXTENDING FROM WILLISTON TI 15 MILES NORTH OF WILLISTON. .. MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLISTON AT 715 PM CDT CAROLVILLE AT 715 PM CDT SPRING BROOK AT 720 PM CDT WHEELOCK AT 730 PM CDT RAY AT 740 PM CDT NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BURKE && IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND... LARGE HAIL... VERY HEAVY RAIN... AND DANGEROUS LIGHTNING ARE ALL LIKELY. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. THESE ATTRACT LIGHTNING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT MON MAY 26 2003
LOOKS LIKE A CONVECTIVE FEEDBACK PROBLEM WITH GFS AS SPURRIOUS VORT
MAX DEVELOPS BY 06Z TUE AND MOVES ACROSS CWA THROUGH 00Z WED
RESULTING IN EXCESSIVE QPF COMPARED TO ETA/NGM. OTHERWISE MODELS
SIMILAR IN MOVING CDFNT ACROSS CWA ON TUE. ACTUALLY LITTLE CHANGE TO
GOING FCST.
WILL CONTINUE WIND ADVISORY FOR CENTRAL NORTH DAKOTA THROUGH 6 PM AS
WINDS CONTINUE TO REACH ADVISORY CRITERIA. WINDS WILL GRADUALLY
DIMINISH THIS EVENING SO EVEN THOUGH THEY MAY GUST A BIT AFTER 6 PM
DONT SEE NEED TO EXTEND ADVISORY ATTIM.
CURRENTLY ATMOSPHERE CONTINUES TO DESTABILIZE OVER FAR WRN ND AND
EASTERN MT. MU CAPES OF 1500-2000 J/KG OVER FAR WEST CENTRAL AND
SOUTHWEST ND WITH LITTLE SB CIN AVAILABLE. SOUTHWEST 85H JET TO 30
KTS DEVELOPS OVER CENTRAL NORTH DAKOTA OVERNIGHT WHICH MAY ENABLE
ANY CONVECTION IN THE WEST TO MAKE IT INTO CENTRAL NORTH DAKOTA BY
LATE TONIGHT. WILL EXTEND THE CHANCE OF THUNDERSTORMS EASTWARD INTO
SOUTH CENTRAL NORTH DAKOTA.
DEPENDING ON HOW CDFRONT PROGRESSES TONIGHT WILL BE THE STARTING
POINT FOR CONVECTION ON TUE. MY GUESS WOULD BE FROM A JUST EAST OF
BISMARCK TO NEAR RUGBY LINE. THINKING ATTIM THE BEST CHANCE FOR
SEVERE POTENTIAL WILL BE EAST OF CWA...BUT AS MENTIONED IT WILL
DEPEND ON MOVEMENT OF CDFNT. WILL NOT MENTION SEVERE ON TUE ATTIM.
HIGH PRESSURE MOVES ACROSS CWA ON WED IN ADVANCE OF NEXT LOW
PRESSURE SYSTEM TO ENTER IN EARLY EXTENDED PD.
IN THE EXTENDED...NO SIG CHANGES HERE. 00Z GFS LOOKS A LITTLE STRONG
WITH SFC SYSTEM SKIRTING NRN CWA THU-FRI COMPARED TO EURO AND
ENSEMBLE SOLUTIONS. 12Z GFS RUN HAS BACKED OFF ON STRENGTH OF THE
LOW. WILL STICK WITH CHC TRW THU WITH REMAINDER OF EXTENDED PERIOD
DRY. TEMPS STILL IN LINE SO VERY MINOR CHANGES THERE.
.BIS...WIND ADVISORY CENTRAL NORTH DAKOTA THROUGH 6 PM.
INCLUDING...BIS...MOT...JMS.
TWHIn the hours before
Special weather statement, May 26, 2:10 PM CDT, 5 hours 5 minutes before
NDZ001-262110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 210 PM CDT MON MAY 26 2003 AT 210 PM CDT...A LINE OF SHOWERS AND THUNDERSTORMS IN EXTREME NORTHEAST MONTANA IS APPROACHING THE WESTERN BORDER OF DIVIDE COUNTY. THE STORMS ARE MOVING NORTHEAST AT 30 MPH AND WILL AFFECT THE COMMUNITIES OF WESTBY...ALKABO AND FORTUNA BEFORE THEY MOVE OUT OF THE AREA LATER THIS AFTERNOON. A BRIEF PERIOD OF MODERATE RAINFALL...GUSTY WINDS AND LIGHTNING CAN BE EXPECTED. THOMSON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:40 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 55 min |
| May 26, 8:01 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 34 min |
| May 26, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 32 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.